The Diabetes Forum Support Community For Diabetics Online banner
1 - 3 of 3 Posts

·
Registered
Joined
·
2,771 Posts
Discussion Starter · #1 ·
I was taking 100 units of Lantus at 9PM every night, it worked fine taking this dose for 1 & 1/2 years. Then I started to sleep for 15 hours on some days. My doctor told me to try taking 50 units when I woke up and the other 50 units at bedtime. My Mom has had to call the medic several times last month becauce I didn't respond to her call, so she called the medic, their meter just read "low" so the medics started IV's with dextrose. Taking Lantus this way isn't going to work. I am scared to take 100 units at 9PM and split dosing scares me. I need a long acting insulin. I don't have a doctor appt. until June 25, so for now I am just taking 50 units of at Lantus 11AM. My fasting blood glucose is too high while taking this dose of Lantus. What other types of insulin can I take? I take Novolog with meals, no problems with Novolog.
 
G

·
it's obviously not working for you Breeze.... I agree with Zander... try and get yourself an earlier appointment. Here you can ring just before opening time to book earlier appointments due to cancellations.... I'm not sure if it's the same there? Are you going to see your endo or just your regular doc? Maybe you need to see your endo for that specialist advice on what type of basal insulin you need to be on. I take a lot less units of Lantus than you do and I'm currently having trouble myself with going too low during the night... I've been having hypos almost every night for past couple of weeks. I reduced by 1 unit last night and still seemed to have a hypo. It's really tricky sometimes to get our dosages right isn't it. But in your situation it sounds dangerous for you and you need urgent help. Praying you are Ok with sleeping from now on. :)
 
1 - 3 of 3 Posts
Top